Discussions that mention prednisone

Arthritis board


Hi Everyone,

I have been diagnosed with arthritis for about a year. My doctor at first thought it was osteo, but just in the past 2 mo., changed my diagnosis to RA, because of my most recent blood test.

This is my question(s) - My rheumy put me on prednisone and relafen for my RA. Very low dose, to start with, because I have a bad stomach. A few days before the Christmas holidays, I was having lots of pain and could not enjoy all the relatives and celebrations. So, I called and talked with her nurse, who asked the doc, who upped my pred. and relafen doses. I was at 1 and 1. I was then changed to 3 and 2 per day. It seems like one of the 2 medicines (because of the new upped dose) is making me nervous in the late afternoon, evening. Has anyone every heard of this, or had this happen with an arthritis medicine? It is the only thing that I can think of that has changed (medicine wise) and that could be causing the nervousness! :<

It is driving me wacko, but my next appointment is not until February. I do not think I can wait that long, to ask her again about my dosage of prednisone and relafen. Any ideas as to what else I could take to offset this? Or do I have to go down a dose on each or one (the maybe culprit)?

Thanks for any help yall can offer.

Wannabe
I take 2 Relafen every day for RA along with Plaquenil and haven't noticed any problems. The prednisone can make you jittery. Here are the common side effects of prednisone:

increased appetite
indigestion
nervousness or restlessness
Hi Creinha,

Thanks for the information. I guess it could be the Prednisone. That is the one that I went from 1 to 3 on. And it was just - wham - instant nervousness. Like I had drank way too much coffee. I hate to quit it or change it. It is making my swelling in my hands and wrists go way down. But, it takes all my will power to breathe and stay calm, while I am nervous! I will look up the Prednisone, Relafin and Plaquenil. Do you like the Plaquenil, if I can get her to change me to that instead? Do you know if it helps with swelling or is it the Relafen?

Thanks again. I will research further. But, is you or anyone else, has more answers I would greatly appreaciate any help. I know that I cannot get a sooner dr. appt. with my rheumy. dr., as she is booked solid, til my appt. I do not think she would change my meds so soon, because I have only been on this for 2 mo. I also do not think she would change types of meds by phone, either?! What do you think?

Take care.

Wannabe
Sounds like the Prednisone to me. I have taken this a few times when I have been really bad and I found I could not sleep and had to get up two or three times a night (but at least I was able to get up!!). Remember to reduce Prednisone slowly if u try to get off it. I took one tablet every other day for about a month before I finally came off it. Felt very tired and lethargic then for a couple of weeks. So far so good until the next flare.